Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS San Angelo, TX

October 10, 2021Shackelford County, Texas

NWS San Angelo, TX issued this special weather statement at Oct 10, 2021, 6:07 PM CDT for Shackelford County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 10, 2021, 6:07 PM CDT (23:07 UTC)
Expired
Oct 10, 2021, 6:45 PM CDT
In force
38 min
Issued by
NWS San Angelo, TX
Hail
0.00 in
Wind
50

County Shackelford County, TX

The radar

The Dyess AFB radar (KDYX), 32 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 6:13 PM CDTTSTM WND GST 613 Se Abilene, TXA 61 MPH WIND GUST WAS RECORDED BY ASOS AT THE ABILENE REGIONAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS84 KSJT 102307
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
607 PM CDT Sun Oct 10 2021
 
TXZ098-099-113-114-127-128-102345-
Haskell TX-Throckmorton TX-Shackelford TX-Callahan TX-Jones TX-
Taylor TX-
607 PM CDT Sun Oct 10 2021

...Strong thunderstorms will impact portions of southeastern Haskell,
northwestern Callahan, eastern Jones, Shackelford, northeastern
Taylor and southwestern Throckmorton Counties through 645 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong gust front with 
strong thunderstorms along a line extending from near Avoca to near 
Lake Fort Phantom Hill to Caps. Movement was east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Abilene, Clyde, Albany, Baird, Wylie, Lueders, Potosi, Hamby, Nugent,
Avoca, Caps, Eula, Impact, Mccarty Lake, Lake Fort Phantom Hill, Big
Country Baptist Assembly, Kirby Lake, Us-283 Near The Callahan-
Shackelford County Line and The Intersection Of Us-
180 And Farm Road 600.

This includes Interstate 20 between Mile Markers 280 and 310.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3310 9924 3279 9923 3237 9934 3230 9990
      3261 9976 3299 9973
TIME...MOT...LOC 2306Z 250DEG 50KT 3293 9971 3263 9973 3238 9984 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

SJH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 10, 6:05 PM CDT, 2 minutes earlier.

Area forecast discussion, Oct 10, 6:05 PM CDT, 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
605 PM CDT Sun Oct 10 2021

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 130 PM CDT Sun Oct 10 2021

Early this afternoon, a strong shortwave was progressing rapidly
across New Mexico into the Texas Panhandle.  A surface low has
developed around Lubbock and will continue northeastward.  A cold
front was also making it's way southward through the Panhandle,
while a dryline over the South Plains and Permian Basin will
continue mixing eastward through west central Texas this evening.

As the dryline mixes eastward this afternoon, much drier air will
move in behind it, which, when combined with winds gusting over 30
mph, may lead to Elevated fire weather danger this afternoon. By
late this afternoon and early evening, it appears that a few
thunderstorms will initiate along the dryline over our southeast
counties. Some brief gusty winds or small hail will be possible with
this activity before it pushes southeastward into the Hill Country
overnight. For the rest of the night the cooler and drier air will
make it's presence known with lows in the low 50s expected under
clear skies.  Tomorrow, the system is expected to move out of our
area, followed by cool high pressure. This will allow for sunny
and dry conditions across the area with high temperatures only
reaching the mid 80s.

&&

.LONG TERM...
(Monday night through next Sunday)
Issued at 139 PM CDT Sun Oct 10 2021

An active weather pattern continues this week. A large upper low
will center itself over the 4-corners region/Central Rocky
Mountains Tuesday into Wednesday, bringing several disturbances
over West Central Texas...in southwest flow aloft. Low level
moisture returns rapidly ahead of this system, with dew points in
the 60s Tuesday, and enough instability may be available to
isolated severe storms. SPC day 3 convective outlook has a slight
risk of severe storms in the Big Country north of I-20
Tuesday/Tuesday night.

The remnants of Tropical depression Sixteen-E south of Mexico
today, may move northeast into Texas Wednesday night into
Thursday, bringing additional showers and thunderstorms, some
possibly heavy rainfall. Areas along/east of a Sonora to
Brownwood line are have be best chance of heavy rainfall...with
general amounts of 1 to 2 inches and locally heavier amounts.
There is always uncertainly 3 to 5 days out, but the models
continue to have good agreement and continuity. Temperatures later
this week will be cooler, especially by Friday, where
temperatures decrease to highs in the 70s. Lows in the 40s are
expected Saturday night.

&&

.AVIATION...
(00Z TAFS)
Issued at 602 PM CDT Sun Oct 10 2021

Gusty south to southwest winds are occurring across our area,
ahead of a dryline which is advancing across the Big Country and
Concho Valley. The dryline will continue moving east across the
rest of our forecast area this evening, Winds will shift to the
west at KABI, KSJT and KSOA between 6 PM and 7 PM. Fairly strong,
gusty west winds will immediately follow the dryline at KABI and
KSJT, where gusts 35-40 knots could occur. Behind the dryline,
have a potential for some blowing dust to be transported as far
east as KABI, KSJT and KSOA. Will monitor satellite and
observational data for the possible need to include a visibility
reduction this evening. The accompanying wind shift with the
dryline will reach KBBD and KJCT between 8 PM and 9 PM.

A north-south band of thunderstorms is developing along the
dryline this evening. This may potentially affect all of our TAF
sites for a brief period this evening into early tonight, but the
higher chance of this occurring will be at KABI initially,
and then at KBBD and KJCT. Strong wind gusts, brief heavy rain,
and hail could occur with this band of storms.

A weak cold front will push south and overtake the dryline,
shifting winds to the northwest for the overnight hours. Winds
will become light and variable by sunrise Monday, and will remain
light into the early afternoon hours. Weak surface high pressure
will settle across our area on Monday. Skies will be clear during
the day Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 53  84  64  88 /   5   0   5  30
San Angelo 	 52  85  64  90 /   5   0   5  20
Junction 	 54  87  66  88 /  30   0   5  30
Brownwood 	 54  85  62  86 /  40   0   5  40
Sweetwater 	 52  84  64  91 /   0   0   5  20
Ozona      	 52  85  66  88 /   0   0   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM CDT this evening for Fisher-Haskell-
Jones-Nolan.

&&

SHORT TERM...SK
LONG TERM....04
AVIATION...19
Hazardous weather outlook, Oct 10, 2:06 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service San Angelo TX
206 PM CDT Sun Oct 10 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-111915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
206 PM CDT Sun Oct 10 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Scattered strong to severe thunderstorms are possible this
afternoon and evening for our far eastern counties. The main
hazards will be large hail and damaging wind gusts.

Low humidity values are expected behind a dryline this afternoon
west of a line from Abilene to San Angelo to Ozona. This may
result in elevated fire danger.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms with heavy rain will be possible across much of west
central Texas Tuesday through Thursday. Heavy rainfall may lead to
localized flooding across the southeast. In addition, a few storms
may approach severe levels across the northern Big Country on
Tuesday afternoon as a cold front approaches.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed across far eastern counties this
afternoon. Please relay any information about observed weather to
the NWS while following all local, state and CDC guidelines.

In the hours before

Special weather statement, Oct 10, 6:03 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service San Angelo TX
603 PM CDT Sun Oct 10 2021

TXZ098-099-102345-
Haskell TX-Throckmorton TX-
603 PM CDT Sun Oct 10 2021

...A strong thunderstorm will impact portions of northeastern Haskell
and northwestern Throckmorton Counties through 645 PM CDT...

At 602 PM CDT, Doppler radar was tracking a strong thunderstorm over
Weinert, moving northeast at 55 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Weinert, Millers Creek Reservoir, Us-183 Near The Throckmorton-
Baylor County Line and Us-277 Near The Haskell-Knox County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3321 9965 3337 9975 3340 9969 3340 9917
TIME...MOT...LOC 2302Z 241DEG 47KT 3333 9962

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

SJH
Special weather statement, Oct 10, 6:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
607 PM CDT Sun Oct 10 2021

TXZ098-099-113-114-127-128-102345-
Haskell TX-Throckmorton TX-Shackelford TX-Callahan TX-Jones TX-
Taylor TX-
607 PM CDT Sun Oct 10 2021

...Strong thunderstorms will impact portions of southeastern Haskell,
northwestern Callahan, eastern Jones, Shackelford, northeastern
Taylor and southwestern Throckmorton Counties through 645 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong gust front with
strong thunderstorms along a line extending from near Avoca to near
Lake Fort Phantom Hill to Caps. Movement was east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abilene, Clyde, Albany, Baird, Wylie, Lueders, Potosi, Hamby, Nugent,
Avoca, Caps, Eula, Impact, Mccarty Lake, Lake Fort Phantom Hill, Big
Country Baptist Assembly, Kirby Lake, Us-283 Near The Callahan-
Shackelford County Line and The Intersection Of Us-
180 And Farm Road 600.

This includes Interstate 20 between Mile Markers 280 and 310.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3310 9924 3279 9923 3237 9934 3230 9990
      3261 9976 3299 9973
TIME...MOT...LOC 2306Z 250DEG 50KT 3293 9971 3263 9973 3238 9984

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SJH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 11:15 AM CDTWind AdvisorySJTFisher, Haskell, Jones, Nolan9 hr
Oct 10, 6:03 PM CDTSpecial Weather StatementSJTThrockmorton42 min
Oct 10, 6:21 PM CDTSpecial Weather StatementSJTThrockmorton39 min
Oct 10, 6:51 PM CDTSpecial Weather StatementSJTShackelford39 min
Oct 10, 6:58 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford13 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.